Alert archive / Georgia / Dense Fog Advisories in 2021

Dense Fog Advisory 6, NWS Atlanta, GA

February 10, 202159 counties in Georgia

NWS Atlanta, GA issued this dense fog advisory at Feb 10, 2021, 10:42 PM EST for 59 counties in Georgia. It took effect at Feb 10, 2021, 11:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2021, 10:42 PM EST (03:42 UTC)
In effect from
Feb 10, 2021, 11:00 PM EST
Expired
Feb 11, 2021, 11:00 AM EST
In force
12 hr
Issued by
NWS Atlanta, GA
All 59 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS72 KFFC 110342
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1042 PM EST Wed Feb 10 2021

GAZ044-046-048>062-066>076-078>086-089>098-102>113-111145-
/O.NEW.KFFC.FG.Y.0006.210211T0400Z-210211T1600Z/
South Fulton-Rockdale-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of East Point, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
1042 PM EST Wed Feb 10 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, north central, 
  southeast and west central Georgia.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
533 
WWUS72 KFFC 111038
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
538 AM EST Thu Feb 11 2021

GAZ044-046-048>062-066>076-078>086-089>098-102>113-111600-
/O.CON.KFFC.FG.Y.0006.000000T0000Z-210211T1600Z/
South Fulton-Rockdale-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of East Point, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
538 AM EST Thu Feb 11 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, north central, 
  southeast and west central Georgia.

* WHEN...Until 11 AM EST today.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
089 
WWUS72 KFFC 111546
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1046 AM EST Thu Feb 11 2021

GAZ044-046-048>062-066>076-078>086-089>098-102>113-111700-
/O.EXP.KFFC.FG.Y.0006.000000T0000Z-210211T1600Z/
South Fulton-Rockdale-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of East Point, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
1046 AM EST Thu Feb 11 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

Visibility continue to improve across this area late this morning 
with most areas around 5 miles or more. Localized areas may still 
see visibilities reduced to around a mile through midday. 

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Feb 10, 6:51 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 10, 6:51 PM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
651 PM EST Wed Feb 10 2021

.UPDATE...

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 200 PM EST Wed Feb 10 2021/

SHORT TERM /Tonight through Thursday Night/...

An extended period of wet and unsettled weather will begin in the
short term tonight and persist beyond. This afternoon, a lingering
stationary surface front is situated across Middle Georgia, keeping
cloudier conditions and enhanced moisture across these areas. This
moisture will begin to surge back northward as the front lifts
northward as a warm front overnight ahead of an incoming system. As
such, widespread clouds and drizzle will become more likely
overnight along with fog, some of which may be dense, especially
across central and eastern Georgia.

On Thursday morning, showers and embedded thunderstorms will be
ongoing ahead of the incoming cold front across northern Alabama and
the Tennessee Valley. This activity will push into north Georgia
initially through the morning and slowly progress southeastward
through the day. Despite widespread cloud cover, sufficient
instability will build as moist dewpoints surge northward for the
threat for thunderstorms, some of which could be on the stronger
side during the afternoon. The severe threat will be limited by the
absence of more supportive dynamics and low-level wind fields. With
that said, some threat for isolated strong wind gusts will exist in
any stronger thunderstorms. Rainfall totals approaching an inch can
be expected in some locations in north Georgia through tomorrow
night. Given antecedent conditions and flash flood guidance, these
amounts should be manageable without any widespread flooding
concerns through the short term. Temperatures through Thursday night
will remain well above seasonal norms as colder temperatures
remained locked to our north and west.

RW

LONG TERM /Friday through Wednesday/...

Hate to sound like a broken record (for those that remember what a
record is,) but medium-range models continue stuck in the trends
they have been exhibiting over the past several cycles. Next 7 days
show generally southwesterly upper flow pattern locked in place
across the region with brief sojourns into a more zonal orientation
behind the periodic short waves moving through the flow. This
continues to keep the bulk of the cold air west/northwest of the
state. It does look like we will see some wedging into the northeast
Saturday/ Sunday, but models not showing the source airmass to be
overly cold. With the model-blend overnight temperatures we get for
the first half of next week, I do see at least a small chance for
some wintry mix in the higher elevations of the far northern
mountains, but confidence is very low. All-in-all, not much change
from previous runs through the extended forecast period.

20

&&

.AVIATION...
00Z Update...
As ceilings scatter out this evening, VFR conditions are currently
in place across all TAF sites. These conditions are expected to be
short-lived as MVFR ceilings develop between 02-04Z and become
IFR/LIFR after 06-07Z and through the remainder of the morning
hours on Thursday. Reduced visibilities from fog and drizzle are
also anticipated during this time. The lowest ceilings and
visibilities are expected at CSG/MCN, primarily after 08Z. SHRA
with embedded -TSRA will push southward through the area, reaching
the metro ATL sites and AHN by 18Z and continuing through the end
of the period. Winds are expected to remain light, at 5 kts or
less, starting at SE and shifting to SW after 18Z Thursday.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  65  46  51 /  20  70  80  50
Atlanta         52  66  49  56 /  30  70  80  50
Blairsville     46  58  45  51 /  30  90  90  40
Cartersville    50  63  45  55 /  30  90  80  40
Columbus        56  71  58  64 /  20  50  60  60
Gainesville     48  60  46  50 /  30  80  80  50
Macon           54  72  57  65 /  20  30  50  60
Rome            50  61  45  54 /  40  90  80  40
Peachtree City  52  68  51  59 /  20  70  80  60
Vidalia         58  73  59  69 /  30  20  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....20
AVIATION...King
Hazardous weather outlook, Feb 10, 10:50 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1050 AM EST Wed Feb 10 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1050 AM EST Wed Feb 10 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are possible across South Central Georgia
this afternoon. Some of these storms could be strong with gusty
winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a chance of thunderstorms across the area Thursday into
Saturday. A few storms could be strong to severe Thursday afternoon
into Friday. The main threat in these storms will be damaging
winds and frequent lighting.

There is some potential for wintry precipitation in north Georgia
for the weekend and into the first of the week...mainly Saturday
night into Sunday and Monday night into Tuesday. Uncertainty
remains high with these events so please monitor for likely
changes in future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.